# SDR CA050127005

- Difficulty date: January 20, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Engine: Pwa JT15D1A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Seal
- Condition: Leaking
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

(CAN) CAUSE OF SMOKE ODOR IN CABIN DUE TO OIL CONTAM OF GAS PATH AIRFLOW  DUE TO A LARGE NR OF AIR/OIL SEALS HAD EXCESSIVE CLEARANCES, ALLOWING OIL TO ENTER SECONDARY AIR SYS. ENG DID HAVE A SIGNIFICANT AMOUNT OF FRETTING DAMAGE ON COMBUSION COMPONENTS, WHICH INDICATED THAT ENG OPERATED WITH VIBRATION FOR SOME TIME.  RETURNED ENG TO SERVICE, ALL WORN AIR SEALS WILL BE REPAIRED/REPLACED BACK TO THE O/H MANUAL LIMITS.  NR 4 BEARING HOUSING WILL HAVE ALL PACKINGS & GASKETS CHANGED TO ENSURE NO FURTHER LEAK. FIT BETWEEN LOW COMPRESSOR SHAFT & LOW TURBINE SHAFT WILL BE RESTORED TO AVOID TO POSSIBILITY OF VIBRATION PROBLEMS. ENG WILL BE TESTED.
